Alert archive / Illinois / Tornado Warnings in 2008
Tornado Warning 47, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 25, 2008, 9:44 PM CDT for Union County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2008, 9:44 PM CDT (02:44 UTC)
- Expired
- May 25, 2008, 10:09 PM CDT
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Union County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 6:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.7 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1937 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 260243
TORPAH
ILC181-260330-
/O.NEW.KPAH.TO.W.0047.080526T0244Z-080526T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
944 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL UNION COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 1030 PM CDT.
* AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES
SOUTHWEST OF JONESBORO...OR 9 MILES EAST OF CAPE GIRARDEAU...MOVING
NORTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
JONESBORO...
ANNA...
COBDEN...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN
KENTUCKY AND SOUTHEAST MISSOURI.
LAT...LON 3760 8927 3747 8908 3734 8935 3734 8942
3744 8943
TIME...MOT...LOC 0244Z 228DEG 17KT 3736 8938
$$1 follow-up statement
000
WWUS53 KPAH 260309
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1009 PM CDT SUN MAY 25 2008
ILC181-260319-
/O.CAN.KPAH.TO.W.0047.000000T0000Z-080526T0330Z/
UNION IL-
1009 PM CDT SUN MAY 25 2008
...THE TORNADO WARNING FOR CENTRAL UNION COUNTY IN SOUTHERN ILLINOIS
IS CANCELLED...
THE STORM HAS WEAKENED...THEREFORE THE TORNADO WARNING HAS BEEN
CANCELLED.
LAT...LON 3760 8927 3747 8908 3734 8935 3734 8942
3744 8943
TIME...MOT...LOC 0309Z 228DEG 17KT 3744 8927
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 25, 1:30 PM CDT, 8 hours 14 minutes earlier.
Area forecast discussion, May 25, 1:30 PM CDT, 8 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 130 PM CDT SUN MAY 25 2008 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWS WEAK WARM FRONT POISED ALONG THE WESTERN PERIPHERY OF PAH CWA. HIGH PRESSURE REMAINED OVER THE EASTERN US. A COLD FRONT EXTENDED FROM NORTHWEST MN ARCING WESTWARD THROUGH THE OK TX PANHANDLES TO THE GUADALUPE MTNS. BOTH FRONTS EXTENDED FROM A LOW OVER NE ND. THE 12Z SUN NAM AND GFS ARE IN FAIRLY GOOD AGREEMENT FOR TONIGHT WITH WARM FRONT BI SECTING THE AREA WITH QPF IN ITS WAKE. MAINLY NORTH AND WEST OF THE OHIO RIVER. MONDAY WE WILL BE IN THE WARM SECTOR...THUS RAISED POPS TO JUST BELOW LIKELY CAT. A COUPLE OF WEAK TO MODERATE VORT MAX TO MOVE OVER THE AREA. ALTHOUGH SVR PSBL THINK ANY WOULD BE ISOLATED HAILERS OR WIND. HODOGRAPH SIGNATURES/WIND PROFILES NOT SUPPORTIVE FOR TORS. WET BULB ZERO ABOVE 12K MSL. TOTALS LOW 50S...K INDICIES LOW 30S. HOWEVER CAPE IS FORECAST TO 2K PLUS...THUS CAN NOT RULE OUT SEVERE IF THAT DEGREE OF INSTABILITY IS REALIZED. AS FRONT APPROACHES MONDAY NIGHT BELIEVE MORE WIDESPREAD COVERAGE OF QPF. ALREADY HAVE LIKELY OVER MOST OF THE FA AND FEEL COMFORTABLE WITH THAT FOR NOW BUT MAY INCREASE POPS DEPENDING ON LATER MODEL RUNS. WITH FROPA TUE WILL PROBABLY INCREASE TO OCNL WORDING. WITH THE SLOW DEPARTURE OF THE FRONT LINGERED POPS WED. WENT AHEAD AND REMOVED POPS WED AM AS HIGH BUILDS IN. KEPT IT DRY WITH HIGH PRESSURE THROUGH FRIDAY. WEAK SIGNALS OF PRECIP FOR THIS WEEKEND. BRING BACK IN LOW POPS AS WARM FRONT PROGGED TO LIFT OVER THE AREA. THINK COVERAGE WILL BE POOR BUT DO EXPECT SOME CONVECTION. THEREFORE KEPT SLGT CHANCE IN FOR NOW. AS FOR TEMPS FOLLOWED GUIDANCE TRENDS. HOWEVER JUST AS PREVIOUS FORECASTER DID NOT COOL DOWN AS MUCH WITH TUESDAY FROPA. && .AVIATION... VFR CONDITIONS SHOULD DOMINATE THROUGH MONDAY MORNING. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AT THE CGI AND PAH SITES THIS AFTERNOON. BY MID MONDAY MORNING CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE AT ALL TAF SITES AS A FRONTAL SYSTEM APPROACHES THE REGION FROM THE NORTHWEST. SOUTH TO SOUTHEAST WINDS TODAY AT 5 TO 10 MPH WILL SHIFT AROUND TO THE SOUTH TO SOUTHWEST AT 10 TO 20 MPH MONDAY MORNING. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SHORT TERM...JP LONG TERM....KH AVIATION...JP
Hazardous weather outlook, May 25, 6:55 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 655 PM CDT SUN MAY 25 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 655 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 AM MONDAY MORNING FOR THE ENTIRE QUAD STATE AREA. THE MAIN THREAT WITH THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS AN ISOLATED TORNADO WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY. THUNDERSTORMS WILL DEVELOP ON MONDAY IN ASSOCIATION WITH AN APPROACHING COLD FRONT. LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE MAIN THREATS AT THIS TIME...DUE TO THE AMOUNT OF INSTABILITY IN THE ATMOSPHERE. HOWEVER...THE DEGREE OF INSTABILITY WILL BE HIGHLY DEPENDANT ON THE AMOUNT OF CLOUD COVER WE HAVE DURING THE DAY ON MONDAY. THE COLD FRONT WILL MOVE ACROSS OUR AREA ON TUESDAY AND TUESDAY NIGHT...WHICH WILL BRING A GOOD CHANCE FOR MORE THUNDERSTORMS ACROSS OUR AREA. A FEW OF THE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THE QUAD STATE.
In the hours before
Local storm report, May 25, 6:46 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
646 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TORNADO 6 NW MURPHYSBORO 37.83N 89.41W
05/25/2008 JACKSON IL LAW ENFORCEMENT
TORNADO ON THE GROUND
&&
ADLocal storm report, May 25, 7:02 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
702 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL STRATTON 38.45N 88.71W
05/25/2008 E1.00 INCH JEFFERSON IL LAW ENFORCEMENT
QUARTER-SIZED HAIL REPORTED BY SHERIFF IN FIELD TOWNSHIP
&&
ADLocal storm report, May 25, 7:16 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
716 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 1 S VERGENNES 37.89N 89.34W
05/25/2008 E0.75 INCH JACKSON IL TRAINED SPOTTER
DIME-SIZED HAIL COMING DOWN HEAVILY
&&
ADLocal storm report, May 25, 7:50 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
750 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM FUNNEL CLOUD 2 N CARBONDALE 37.75N 89.22W
05/25/2008 JACKSON IL PUBLIC
PUBLIC FLAGGED DOWN A TROOPER, REPORTED SEEING A FUNNEL
CLOUD CLOSE TO THE GROUND NEAR DILLINGER ROAD
&&
ADLocal storm report, May 25, 8:25 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
825 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL 2 E CARBONDALE 37.72N 89.18W
05/25/2008 M0.75 INCH JACKSON IL TRAINED SPOTTER
&&
ADLocal storm report, May 25, 8:43 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
843 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM FUNNEL CLOUD CRAB ORCHARD 37.73N 88.80W
05/25/2008 WILLIAMSON IL LAW ENFORCEMENT
STATE TROOPER REPORTING FUNNEL CLOUD MOVING OVER CRAB
ORCHARD LAKE, JUST SOUTH OF RTE 14 AND JUST WEST OF RTE
148
&&
ADThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:30 PM CDT | Tornado Warning | PAH | Jackson, Williamson | 60 min |
| May 25, 8:31 PM CDT | Tornado Warning | PAH | Williamson | 15 min |
| May 25, 8:40 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union | 65 min |
| May 26, 3:54 PM CDT | River Flood Warning | PAH | Alexander, Jackson, Union | 5 days |
Nearby
Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.